Alert archive / Wyoming / Red Flag Warnings in 2014
Red Flag Warning 2, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Jul 19, 2014, 12:29 PM MDT for Natrona County, Sweetwater County, Wyoming. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2014, 12:29 PM MDT (18:29 UTC)
- Expired
- Jul 19, 2014, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Riverton, WY
Counties Natrona County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 99 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 6.5 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3427 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
364 WWUS85 KRIW 191829 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1229 PM MDT SAT JUL 19 2014 ...STRONG DRY WEST SOUTHWEST WINDS WILL CREATE RED FLAG CONDITIONS... .STRONG DRY WEST SOUTHWEST WINDS WILL CREATE RED FLAG CONDITIONS ACROSS NATRONA AND SWEETWATER COUNTIES...FIRE WEATHER ZONES 279 AND 280 THROUGH 9 PM MDT THIS EVENING. WYZ279-200300- /O.NEW.KRIW.FW.W.0002.140719T1829Z-140720T0300Z/ SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- 1229 PM MDT SAT JUL 19 2014 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 279... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 279. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID RATES OF SPREAD IN DRY FUELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ280-200300- /O.NEW.KRIW.FW.W.0002.140719T1829Z-140720T0300Z/ NATRONA COUNTY/CASPER BLM- 1229 PM MDT SAT JUL 19 2014 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 280. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID RATES OF SPREAD IN DRY FUELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/RIVERTON
1 follow-up statement
172 WWUS85 KRIW 191939 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 139 PM MDT SAT JUL 19 2014 ...STRONG DRY WEST SOUTHWEST WINDS WILL CREATE RED FLAG CONDITIONS UNTIL 9 PM MDT THIS EVENING AND AGAIN FROM NOON TO 8 PM MDT SUNDAY... .STRONG DRY WEST SOUTHWEST WINDS WILL CREATE RED FLAG CONDITIONS ACROSS NATRONA AND SWEETWATER COUNTIES...FIRE WEATHER ZONES 279 AND 280 THROUGH 9 PM MDT THIS EVENING...AND AGAIN FROM NOON TO 8 PM MDT SUNDAY. WYZ280-200345- /O.NEW.KRIW.FW.W.0003.140720T1800Z-140721T0200Z/ /O.CON.KRIW.FW.W.0002.000000T0000Z-140720T0300Z/ NATRONA COUNTY/CASPER BLM- 139 PM MDT SAT JUL 19 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT SUNDAY. * AFFECTED AREA...FIRE WEATHER ZONE 280. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID RATES OF SPREAD IN DRY FUELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ279-200345- /O.NEW.KRIW.FW.W.0003.140720T1800Z-140721T0200Z/ /O.CON.KRIW.FW.W.0002.000000T0000Z-140720T0300Z/ SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- 139 PM MDT SAT JUL 19 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 279... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 279... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT SUNDAY. * AFFECTED AREA...FIRE WEATHER ZONE 279. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * IMPACTS...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE BEHAVIOR AND RAPID RATES OF SPREAD IN DRY FUELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/RIVERTON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Jul 19, 11:21 AM MDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 19, 11:21 AM MDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1121 AM MDT SAT JUL 19 2014 .SHORT TERM...SATURDAY THROUGH MONDAY NIGHT ALL IS FAIRLY QUIET THIS MORNING IN THE RIVERTON WEATHER OFFICE. ANYWAY...TODAY LOOKS LIKE A VERY QUIET DAY FOR MOST OF THE AREA. MODELS SHOW VERY LOW PRECIPITABLE WATER VALUES MOVING OVER THE REGION WITH UNDER 0.50 INCHES FOR MOST AREAS. THIS MEANS VERY LITTLE TO NO CHANCE FOR CONVECTION. THE ONCE EXCEPTION MAY BE FAR SOUTHWESTERN AREAS WHERE THERE COULD BE A STRAY DRY THUNDERSTORM. THE CHANCE IS SO SMALL WE THOUGHT ABOUT TAKING IT OUT. HOWEVER...WE DID NOT BECAUSE OF A LAW...MURPHY'S LAW. THE OTHER CONCERN WILL BE FOR THE POTENTIAL OF CRITICAL FIRE WEATHER IN SOME AREAS. ONLY TWO ZONES ARE CRITICAL AT THIS TIME. THE ONLY ONE WE CONSIDERED THIS MORNING WAS NATRONA. HOWEVER...ALTHOUGH IT WILL BE BREEZY AT TIMES THIS AFTERNOON WE FELT CRITERIA WOULD FALL SHORT OF A RED FLAG WARNING SO INSTEAD WE WILL HIGHLIGHT NEAR CRITICAL FIRE CONDITIONS IN THE FIRE WEATHER FORECAST PRODUCT. EXPECT ANOTHER HOT DAY WITH TEMPERATURES RISING IN THE 90S FOR MOST OF THE LOWER ELEVATIONS. ALSO...THERE WILL STILL BE AREAS OF HAZE AND SMOKE AROUND FROM THE FIRES TO THE NORTH AND WEST OF WYOMING. THINGS WILL BECOME MORE ACTIVE TOMORROW HOWEVER. THE COMBINATION OF A MONSOONAL MOISTURE SURGE COMING NORTH WILL RAISE PRECIPITABLE WATER VALUES ONCE AGAIN. AT THIS SAME TIME...A SHORTWAVE WILL RIDE AROUND THE RIDGE AND PROVIDE SOME LIFT AND INSTABILITY. SO AS A RESULT...SOME THUNDERSTORMS WILL RETURN TO THE FORECAST. THE MODELS DO HAVE SOME TIMING DIFFERENCES WITH THE NAM FASTER THAN THE GFS. SO AT THIS TIME...CONTINUITY LOOKED REASONABLE WITH CONVECTION ACROSS APPROXIMATELY THE SOUTHWESTERN HALF OF THE COUNTY WARNING AREA BY SUNDAY EVENING. SOME CONVECTION MAY CONTINUE IN WESTERN PORTIONS OF THE COUNTY WARNING AREA INTO THE OVERNIGHT AS WELL. TEMPERATURES WILL ONCE AGAIN BE ABOVE NORMAL WITH 90S COMMON IN THE LOWER ELEVATIONS. AS FOR MONDAY...THE SHORTWAVE AND DEEPER MOISTURE WILL CONTINUE TO PRESS TO THE NORTH. AS A RESULT...THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS WILL SHIFT TO THE NORTH AS WELL WITH THE BEST CHANCE IN THE NORTHWEST AS WELL AS THE BIG HORN RANGE WITH DRIER WEATHER ACROSS THE SOUTHEASTERN HALF OF THE AREA. TEMPERATURES SHOULD BE FAIRLY SIMILAR TO SUNDAY'S HIGHS. .LONG TERM...TUESDAY THROUGH SATURDAY THIS PERIOD BEGINS WITH UPPER LEVEL HIGH PRESSURE EXPANDING ACROSS THE CENTRAL ROCKIES ON TUESDAY WITH H5 ~600 DM CENTERED OVER SOUTHERN COLORADO...WITH UPPER LOW OFF THE NW COAST. MEDIUM-RANGE GUIDANCE HAVE TRENDED SLOWER KICKING THIS UPPER LOW ONSHORE...AND ACROSS SOUTHERN ALBERTA/SASKATCHEWAN ON THURSDAY. GFS IS ON THE SLOW MORE AMPLIFIED SIDE OF GUIDANCE WITH ECMWF ON THE FAST END. THERE IS AN OVERALL TREND TOWARD SLOWING THIS SYSTEM DOWN WHICH MAKES SENSE AS THIS SYSTEM RUNS INTO STRONG BLOCKING RIDGE DOWNSTREAM. GFS OPERATIONAL STILL QUITE A BIT FURTHER SOUTH THAN GEFS MEAN. THUS...THE MAIN EFFECT OF THIS SLOWER TREND WILL BE TO DELAY THE ASSOCIATED FRONTAL PASSAGE ACROSS NORTHERN WYOMING INTO THE THURSDAY/THURSDAY NIGHT TIME FRAME...KEEPING A HOT AND MAINLY DRY AIR MASS OVER MOST OF THE AREA AHEAD OF THE FRONT. FOUR CORNERS UPPER HIGH WILL RETROGRADE SLIGHTLY AND REBUILD OVER THE EASTERN GREAT BASIN FRIDAY AND SATURDAY WITH NW FLOW OVER WYOMING. TUESDAY AND WEDNESDAY...EXPECT HOT AND DRY CONDITIONS OVER THE MAJORITY OF THE AREA WITH HIGHS MOSTLY IN THE LOWER TO MID 90S ACROSS THE CENTRAL BASINS AND 80S IN THE WESTERN VALLEYS. ANY THUNDERSTORM ACTIVITY ON TUESDAY IS EXPECTED TO BE VERY ISOLATED AND CONFINED TO THE NORTH. ON WEDNESDAY...SFC LOW IS EXPECTED TO DEEPEN OVER CENTRAL MT WITH TROUGH EXTENDING SSE ROUGHLY ALONG I-90/I-25 WITH VERY WARM...DRY AND BREEZY CONDITIONS WEST OF THIS BOUNDARY AND SE FLOW BRINGING IN HIGHER DEW POINTS...BETTER INSTABILITY ACROSS EASTERN AND FAR NORTHERN WY. ANY THUNDERSTORMS WILL DEVELOP ALONG AND N-E OF THIS BOUNDARY AND BE MOSTLY ISOLATED IN OUR AREA BEFORE BECOMING MORE ORGANIZED OVER THE HIGH PLAINS. THURSDAY AND FRIDAY...COLD FRONT ASSOCIATED WITH UPPER LOW PASSAGE ACROSS S CEN CANADA WILL DIP INTO NORTHERN WYOMING THUR AFTN/EVE. SLIGHTLY COOLER TEMPERATURES AND ISOLATED THUNDERSTORMS ARE EXPECTED NORTH OF THIS BOUNDARY WHILE DRY...VERY WARM AND BREEZY CONDITIONS CONTINUE ACROSS SOUTH AND CENTRAL AREAS. DRY...BREEZY AND SLIGHTLY COOLER CONDITIONS ARE EXPECTED ACROSS MOST AREAS BEHIND THIS SYSTEM ON FRIDAY WITH THIS COOLING MOST PRONOUNCED ACROSS NE WY. SATURDAY...DRY NW FLOW EXPECTED WITH NEAR NORMAL TEMPERATURES ACROSS NORTHERN WYOMING...WARMER THAN NORMAL ACROSS SW WYOMING. .AVIATION.../18Z ISSUANCE/ VFR CONDITIONS ARE EXPECTED AT THE AIRPORTS THROUGH 18Z SUNDAY. LAYERS OF SMOKE FROM WILDFIRES IN THE PACIFIC NORTHWEST WILL RESTRICT VISIBILITY LOCALLY FROM 3SM TO 5SM FROM THE SURFACE TO 20000 FEET. EXPECT SURFACE WIND OF 15-25KTS AT KBPI...KPNA... KRKS AND KCPR WITH GUSTS NEAR 30KTS. WINDS WILL BE DIURNALLY DRIVEN AND WILL DECREASE BETWEEN 01Z-03Z SUNDAY. UPPER FLOW WILL BACK MORE TO THE SOUTHWEST ON SUNDAY LEADING TO THE NEXT POSSIBILITY FOR CONVECTION LATE IN THE DAY ACROSS THE WEST BUT SHOULD HOLD OFF UNTIL AFTER 18Z SUNDAY. THIS SHOULD ALSO BEGIN TO SHUT OFF THE FLOW OF SMOKE FROM THE PACIFIC NORTHWEST FIRES. .FIRE WEATHER... ...NEAR CRITICAL FIRE CONDITIONS FOR NATRONA COUNTY THIS AFTERNOON... A RIDGE OF HIGH PRESSURE WILL BRING WARM TO HOT AND DRY WEATHER TO A VAST MAJORITY OF THE COUNTY WARNING AREA THROUGH SUNDAY MORNING. BREEZY CONDITIONS WILL DEVELOP ACROSS AREAS WEST OF THEN DIVIDE AS WELL AS THE SOUTHWESTERN WIND CORRIDOR FROM ROCK SPRINGS TO CASPER. THIS COMBINED WITH LOW RELATIVE HUMIDITY AND CRITICAL FUELS COULD BRING NEAR CRITICAL FIRE WEATHER TO NATRONA COUNTY. MONSOONAL MOISTURE WILL SPREAD NORTHWARD ACROSS THE AREA SUNDAY AFTERNOON AND EVENING WITH A CHANCE FOR SHOWERS AND THUNDERSTORMS IN THE SOUTH AND WEST. THE CHANCE OF CONVECTION WILL SHIFT TO NORTHERN WYOMING FOR MONDAY. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HATTINGS LONG TERM...AEM AVIATION...C.BAKER FIRE WEATHER...HATTINGS
Hazardous weather outlook, Jul 19, 5:00 AM MDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT SAT JUL 19 2014 WYZ001>020-022>030-201100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT SAT JUL 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY AND MONDAY...ELEVATED FIRE WEATHER CONDITIONS SOUTHWEST AND CENTRAL WITH VERY WARM AND BREEZY CONDITIONS...ALONG WITH ISOLATED MAINLY DRY THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 1:39 PM MDT | Red Flag Warning | RIW | Natrona, Sweetwater | 30 hr |
Nearby
Red Flag Warnings in Wyoming, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.